A 13-year-old Michigan boy died days after receiving a second dose of the Pfizer COVID-19 vaccine, prompting an investigation form the Centers for Disease Control and Prevention.
Jacob Clynick had no underlying health conditions and received the second dose on June 13, according to the Detroit Free Press. Clynick died in his sleep and reportedly experienced typical symptoms from the vaccine, such as a fever and fatigue.
While an autopsy has been administered by the medical examiner, a cause of death has not been reported.
Clynick was from Zilwaukee, Michigan and received the vaccine at a local Walgreens.
To this point, there have been no death linked to either the Pfizer and Moderna vaccines in the U.S., although some women ages 50 and under developed thrombosis with thrombocytopenia syndrome (TTS) after taking the Johnson & Johnson single dose vaccine. The syndrome led to multiple deaths and the CDC has acknowledging a “plausible causal relationship” between the syndrome and the vaccine.
The only other rare side effects the CDC linked to M-RNA vaccines such as Pfizer’s, have been myocarditis and percarditis in males between the ages of 16 and 30. The CDC has confirmed 518 cases of myocarditis and pericarditis, which have caused inflammation of the heart. The cases continue to be monitored and have typically happened within days of receiving the second dose of vaccine.